Totally confused

kaoldt
By kaoldt Latest Reply 2009-10-07 20:18:11 -0500
Started 2009-10-07 18:50:10 -0500

My dr. told me that I was pre-diabetic. She said that my reading of 54 was "high normal" and put me on Metformin. I can't take it because it makes me so sick to my stomach. I've not had a glucose tolerance test since I was pregnant several years ago and had a different dr. I'm thinking she's just picking on me because I am overweight. I have Fibromyalgia and find getting through my everyday housework a challenge, nevermind exercising. However, I do go to an aqua aerobics class once a week. I'm not sure what to think and I certainly don't want to be poking myself all the time testing my blood if I don't need to be. Now since her diagnosis, my insurance has upped my copay and I can't exactly afford to go to the dr. now. Any ideas/comments/suggestions?


2 replies

kdroberts
kdroberts 2009-10-07 20:18:11 -0500 Report

I think you need to check with your doctor again. Did they mean 5.4 or 54? As said, 54 is low not high, or unbelievably high depending on the scale.

Sarguillo
Sarguillo 2009-10-07 19:34:22 -0500 Report

Metforim is known to cause upset stomaches. Try taking it after you eat. It might help out. A reading of 54 is low, not high normal. Get yourself a meter and start to track your blood sugars in the morning when you wake up and just before dinner. Log it, Show it to your doctor on your next visit. Should give him or her more of an insight to your condition.
For now, cut back on carbs.
Sorry to hear of the doctors findings.
Good luck.

Next Discussion: ulcers »